Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 437, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 15, 2000, 12:58 PM CDT for Ellis County, Woodward County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 15, 2000, 12:58 PM CDT (17:58 UTC)
- Expired
- Oct 15, 2000, 1:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Ellis County, OK, Woodward County, OK
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 151759 SVROKC OKC045-153-151845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1258 PM CDT SUN OCT 15 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ELLIS COUNTY IN NORTHWEST OKLAHOMA WESTERN WOODWARD COUNTY IN NORTHWEST OKLAHOMA * UNTIL 145 PM CDT * AT 1258 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF FARGO...MOVING EAST AT 20 MPH. GOLFBALL SIZE HAIL WAS REPORTED WITH THIS STORM 9 MILES NORTH NORTHWEST OF GAGE AT 1255 PM. * LOCATIONS IN THE WARNING INCLUDE FARGO...FORT SUPPLY AND WOODWARD HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3658 9987 3633 9986 3633 9930 3659 9935 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 10:45 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Oct 15, 10:45 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1045 AM CDT SUN OCT 15 2000 MUCH OF CENTRAL OKLAHOMA GETTING SOME MUCH NEEDED RAIN THIS MORNING. FOR PAST FEW HOURS SHOWERS/THUNDERSTORMS HAVE CONT TO REDEVELOP ACROSS WESTERN SECTIONS AND THEN MOVE INTO CENTRAL OKLAHOMA. THIS TREND LOOKS TO BE SLOWLY SHIFTING FARTHER EAST AND SHOULD SEE AT LEAST A LITTLE BREAK THIS AFTERNOON BEFORE YET MORE DEVELOPMENT THIS AFTERNOON AS STRONG UPPER WAVE MOVING INTO WEST TEXAS CONT TO PROVIDE LIFT OUT AHEAD OF IT ACROSS OKLAHOMA. RAIN CHANCES CONT TO LOOK LIKE A GOOD BET THROUGH TONIGHT. AS FOR THE FORECAST FOR THIS AFTERNOON WILL MAKE SOME CHANGES TO WINDS AND PRECIP CHANCES BASED ON CURRENT RADAR TRENDS AND ABOVE REASONING. ALSO WILL DROP SOME TEMPS AS ABUNDANT CLOUD COVER AND PRECIP WILL HELP TO KEEP TEMPS FROM RISING TO MUCH THIS AFTERNOON. 30 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Oct 15, 12:39 PM CDT, 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1239 PM CDT SUN OCT 15 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM 1 E CATESBY OK .88 INCH HAIL
10/15/00 ELLIS PUBLIC REPORT
FMLocal storm report, Oct 15, 12:57 PM CDT, 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1257 PM CDT SUN OCT 15 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1255 PM 9 N GAGE OK 1.75 INCH HAIL
10/15/00 ELLIS PUBLIC REPORT
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 11:25 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 50 min |
| Oct 15, 12:41 AM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 64 min |
| Oct 15, 12:23 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.